MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not available; therefore, product testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Iris damage is identified in the labeling as a known inherent risk of trabecular micro-bypass stent surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Based on the results of the investigation, a quality product deficiency was not identified.The root cause of the reported could not be conclusively determined.(b)(4).
 
Event or Problem Description
It was reported that during a right eye cataract plus trabecular micro-bypass stent procedure, the inserter engaged the iris when the stent was re-grasped by the surgeon.Per report, the visibility was compromised due to heme.An iridodialysis was observed intraoperatively and the iris extruded the wound.The surgeon attempted to place the iris back in the anterior chamber and sutures were required.The stent was removed from the eye and the procedure was aborted.Additional information has been requested.
 
Event or Problem Description
Through follow-up, the surgeon provided the following the additional information.At one (1) month post-op examination, the patient presented with "a 2+ capsule fibrosis, with peripheral fibrosis acting as pseudo iris".The iris damage was characterized as permanent and a "total dialysis from 11:00 to 5:00".A yag procedure was performed, and the patient was reported as ¿happy¿ with improved visual acuity following correction.The patient remains on steroids, and will need a yag if the peripheral fibrosis continues.The surgeon plans to recheck the iop when the patient is off steroids.
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key7895742
Report Number2032546-2018-00092
Device Sequence Number1758471
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public0100853704002005
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGTS100R
Device Catalogue NumberGTS100R
Device Lot Number116085
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Date Report Sent to FDA01/01/2005